Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Case received via a media press article and from a lawyer on 17-Dec-2013. Case linked with serious cases E2013-11075, E2013-11083, E2013-11086 and E2013-11087. Within the context of 9 complaints filing concerning the occurrence of adverse events following vaccination with GARDASIL (information mentioned in the media press), it was reported by the complainants'' lawyer, via the media press, that in the weeks or months following vaccination with GARDASIL (batch numbers not reported), a female patient presented with a very disabling Guillain Barre syndrome. The patient was aged between 18 and 24 years, or approximately 40. At the time of reporting, the outcome was unknown. No further information was available which could enable a duplicate search of the case. Follow-up information received on 23-Dec-2013 via media press as an interview of a patient from Sanofi Pasteur MSD (reference # FR-1577272925-E2013-11084) on 27-DEC-2013. Upon internal review the case has been identified as a duplicate of case E2013-11068 (same first name, same city, same event, legal claim). A today 19 year old female patient reported that as secondary-school pupil she had received the second dose of GARDASIL in Aug-2008. Three months later, she presented with tingling in feet then in calves and thighs and from day to day she found more and more difficult to walk. She had first related the events to a gastroenteritis. Three to 4 days later, symptoms aggravated and she was unable to walk. She consulted her physician who referred her to the Emergency unit. Several unspecified tests were done and she was kept under observation. She was treated with immunoglobulins and from the time the drug was efficient the symptoms spread to the arms. She was diagnosed with Guillain-Barre syndrome. The patient was hospitalized several months. She was completely paralyzed for 1 week, from head to foot. Then she went through rehabilitation and was able to move again and do things by herself. Then she went to high school associated to rehabilitation to go on with her education and rehabilitation. At first she did not assess the events to be related to GARDASIL as she thought it was the gastroenteritis as she was told by the physicians, that did turn back to her body and make her sick. Afterwards she contacted a lawyer who assessed the events as related to the vaccine. The patient reportedly had sequelae, i.e. tremor in hands that is disabling for her work in lab. She also had orthotic insoles but she sometimes walked better without them.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166